Bald Truth Talk - Hair Loss, Hair Transplant and Hair Restoration Community  

Go Back   Bald Truth Talk - Hair Loss, Hair Transplant and Hair Restoration Community > Men's Hair Loss > Men's Hair Loss: Start Your Own Topic
Register Blogs FAQ Members List Calendar Mark Forums Read

Reply
 
Thread Tools Display Modes
Old 02-24-2012, 01:30 PM   #21
SKI
Junior Member
 
Join Date: Feb 2012
Posts: 14
Default

Looks like something you would see on TV,
SKI is offline   Reply With Quote
Old 02-24-2012, 01:38 PM   #22
SKI
Junior Member
 
Join Date: Feb 2012
Posts: 14
Default

Well they was a post above mine,must have have been spam and removed.
SKI is offline   Reply With Quote
Old 02-25-2012, 10:08 AM   #23
25 going on 65
Senior Member
 
Join Date: Sep 2010
Posts: 1,441
Default

Quote:
Originally Posted by Aznstan View Post
I started taking 5% minoxidil for about a year now and I didn't really notice a difference. My hair was thinning more noticeably and shedding more around 3 years ago (i'm 25 now) and finally i just decided to take the plunge and go on propecia for a 3 month trial. I'm about 2.5 months in and haven't noticed a huge difference yet although i think i did go through some sort of shedding period, but i think that could've either been attributed from the propecia OR from a stressful job situation that i had occurring around the same time i started the treatment.
After reading the permanent side effects stories...some of them saying people experience them immediately, I'm once again nervous about taking propecia long term.

So my question is has anyone encountered side effects and if so how immediate/noticeable were they? For me being 2 months in I have not encountered any sexual side fx whatsoever, actually i have a high libido and it hasn't really gone down and I still can ejaculate a lot =/
Would reducing the propecia from 1 pill a day to 1 pill every other day still help but not carry as much side effect?

Thanks to all for the great forum and for reading my long post!
If you browse around the forum, you'll see a good number of members who say they've experienced finasteride side effects. The real-world rate is very low, so don't psych yourself out by reading scary stories on the internet. Just be reasonable and keep an eye on your body; if you feel you start experiencing side effects, my advice is to talk to your doctor about them.
We currently don't know if finasteride can cause "permanent" side effects. There is a very small population of men who feel this has happened to them, but it hasn't been verified through research.

As for my case, I noticed a slight change in my ejaculate while on this medicine. I'm not sure if it's from finasteride, but it is possible.
That said, I've been on it for close to a year and a half with no significant side effect whatsoever. My sex life is normal.

Taking 1 mg every two days will definitely still help your hair, but it's hard to say how much less effective it will be. If I were you, I would continue taking it as prescribed unless you experience unwanted effects.

Also, just so you know, 3 months won't be long enough to determine whether finasteride is working for you. Most hair loss specialists would probably suggest you give it a year.

Good luck!
25 going on 65 is offline   Reply With Quote
Old 02-25-2012, 10:53 AM   #24
jayth
Member
 
Join Date: Jan 2012
Posts: 68
Default

Hey guys. People in the thread I started are bugging the shit out of me so i'm gonna jump in this discussion. I'm sure they will be over here ranting shortly

Anyways, I've been on less than 1mg fin for about 2 weeks now (i got the 5mg proscar and split them 5 times so each dose is between .75 and 1.25mg) I wanted to start with a smaller dose and work my way up if I have no side effects. So far so good. My hair fall has stopped almost completely (no longer on my brush, or pillow, or shower drain). I hope this continues. I've heard it takes 3 months to truly evaluate side effects, is this true? So far no sexual sides. The first few days when I had sex I thought my erections were a little less hard. It seems to have gone back to normal now. Anyways, just wanted to report my experience so far. I waited 3 years to start fin because I was unsure about it.
jayth is offline   Reply With Quote
Old 02-25-2012, 10:56 AM   #25
chrisis
Senior Member
 
chrisis's Avatar
 
Join Date: Feb 2012
Location: Newcastle upon Tyne, UK
Posts: 1,282
Default

It can take months and even years for side effects to show up. For me it was 2-3 months. I think the longer it's been the less likely you'll have any. If you make it past 6 months I think you're likely to be fine.
chrisis is offline   Reply With Quote
Old 02-25-2012, 11:57 AM   #26
25 going on 65
Senior Member
 
Join Date: Sep 2010
Posts: 1,441
Default

I just realized the post I responded to is over a year old. Oops!
25 going on 65 is offline   Reply With Quote
Old 02-25-2012, 12:01 PM   #27
jayth
Member
 
Join Date: Jan 2012
Posts: 68
Default

Quote:
Originally Posted by chrisis View Post
It can take months and even years for side effects to show up. For me it was 2-3 months. I think the longer it's been the less likely you'll have any. If you make it past 6 months I think you're likely to be fine.
Thanks chrisis. Guess we'll wait and see. Keeping my fingers crossed. Are you still gonna start fin again? I'm tring to cut the smallest peices I can from a 5mg tablet. So some days i probably only get .50 of a mg and other days a full mg. I still have alot of my hair (35 years old) but my hairline is starting to recede pretty bad and my crown/vertex is starting to thin as well. I guess this is more of a prevention than anything else. If i re-grow a little then thats just an added bonus. Take care
jayth is offline   Reply With Quote
Old 02-25-2012, 02:10 PM   #28
jayth
Member
 
Join Date: Jan 2012
Posts: 68
Default Split dose

I forgot to ask this in my last post but would there be any benefit to splitting the dose of Fin?? Like .05 in the AM and .05 in PM. I'm sure someone has done this. It makes sense from a medical standpoint but.
jayth is offline   Reply With Quote
Old 02-25-2012, 02:29 PM   #29
Ramazan
Senior Member
 
Join Date: Aug 2011
Posts: 134
Default

Ramazan is offline   Reply With Quote
Old 02-26-2012, 09:43 AM   #30
chrisis
Senior Member
 
chrisis's Avatar
 
Join Date: Feb 2012
Location: Newcastle upon Tyne, UK
Posts: 1,282
Default

Quote:
Originally Posted by jayth View Post
Thanks chrisis. Guess we'll wait and see. Keeping my fingers crossed. Are you still gonna start fin again?
I'm gonna start it back up at 0.25mg once the side effects are gone. I think they're slowly ebbing away.

Good luck and let us know how you get on! You might find it easier to get the 1mg tablets rather than 5mg. It's best to have a consistent dose. If you're cutting a 5mg any smaller than into quarters, I can't imagine that would be easy!
chrisis is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Question about pain after hairtransplant. Is the pain permanent? Paso Hair Transplant: Start Your Own Topic 16 07-05-2011 08:06 PM
Concerns About Camouflaging a Hair Transplant Scar tbtadmin IAHRS Info Center Discussion 2 03-09-2009 09:41 AM
Would a Hair Transplant Be a Permanent Hair Loss Solution For My 26 Year Old Son? tbtadmin IAHRS Info Center Discussion 2 03-08-2009 10:18 AM
Dealing With Hair Loss and My Concerns For The Future | Mike?s Hair Loss Story tbtadmin The Bald Truth: Show Archives 0 11-21-2008 12:41 PM
Concerns About Shedding From Propecia - What Are The Chances It Will Occur? tbtadmin The Bald Truth: Show Archives 0 11-21-2008 12:41 PM

» The Bald Truth
» Recent Threads
Sponsoring somebody to go to WCHR 2014
03-16-2014 07:36 AM
by Arashi
Last post by hellouser
Today 09:17 PM
Complete RU58841 Usage Guide
05-01-2013 06:52 PM
Last post by simco84
Today 09:01 PM
Scared to use RU
Today 08:47 PM
by simco84
Last post by simco84
Today 08:47 PM
» Newest Videos

Update On Hairloss 8/10/09...
My hair loss was getting worse, so I just got it cut really short now. I don't think it looks that b...


Hair Loss Remedy Myths Perpetuated Onlin...
We are sure these people mean well, but this is a prime example of why the snake oil industry thrive...


Hair Transplant | "SurgeonofNalts&q...
http://www.baldtruthtalk.comFounder of The American Hair Loss Association Spencer Kobren speaks with...


How Hair Loss Colors Our Lives | Spencer...
...


All times are GMT -7. The time now is 09:19 PM.